MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV10040080
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a fortrex pta balloon in the radial av fistula.It was reported that when physician tried to remove the pta from radial access, the balloon ruptured.The ruptured pta could not be retrieved through the sheath.It was reported that the physician was forced to do a cut-down to retrieve the pta balloon and the sheath.The patient was discharged as scheduled later in the day.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the fortrex 0.035in otw pta balloon catheter was received for evaluation.Review of the returned opened labeled pouch and the y-manifold indicate that a fortrex 8mmx40mm lot a263193 was received instead of a fortrex 10mm by 40mm lot a276360.The fortrex 8mmx40mm dilatation catheter was examined: no sanguine fluid/residue was noted either on or in the dilatation catheter.No physical damage or abnormality of the dilatation catheter was noted.The dilatation catheter was received with the balloon chamber in a post inflation profile, (e.G.Not tightly wrapped or winged).A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed.A clear steady stream of fluid was observed exiting the distal tip of the dilatation catheter.A 0.035¿ guidewire was loaded with ease through the proximal hub luer lock.A 20cc water filled syringe with manometer was attached to the inflation port of the y-manifold.The dilatation catheter was inflated to its nominal pressure of 9atm: no leaks or burst were noted in the dilatation catheter.The dilatation catheter was inflated to is rated burst pressure of 20atm: no leaks or burst were noted.The dilatation catheter was deflated with ease.The deflated dilatation catheter was able to pass through the label claimed 6fr sheath with ease.The dilatation catheter was able to be inflated to its rated burst pressure of 20atm.The dilatation catheter was able to be deflated, and withdrawn through the 6fr sheath with ease.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6611010
Report Number2183870-2017-00238
Device Sequence Number339626
Product Code LIT
UDI-Device Identifier00821684057810
UDI-Public00821684057810
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2019
Device Catalogue NumberA35HPV10040080
Device Lot NumberA276360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer05/08/2017
09/06/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date10/05/2017
10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;